U.S. doctors online nowAsk doctors free
IE
A 53-year-old male asked about a 86-year-old female:

is it safe for an 86 year old to be taking lexapro (escitalopram) 15mg for 3 years.

1 doctor answer1 doctor weighed in
Dr. Laura Anissian
Internal Medicine 21 years experience
Usually yes: This is usually fine. Make sure he or she is not dizzy from the medicine, or showing any signs of confusion.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 39-year-old member asked:

Can Lexapro (escitalopram) cause hypoglycemia?

3 doctor answers8 doctors weighed in
Dr. Alvin Fried
Diabetology 64 years experience
No: There is no information in the official literature for Lexapro (escitalopram) that hypoglycemia is a side effect.
CA
A 39-year-old member asked:

After I stop taking lexapro, (escitalopram) how long will it take before the sexual side effects go away?

3 doctor answers7 doctors weighed in
Dr. Leonard Raucher
Specializes in Family Medicine
3-4 weeks: It usually takes a few weeks for the side effect to completely disappear.
A 29-year-old member asked:

How long will it take for me start feeling better once I start taking lexapro (escitalopram)?

2 doctor answers2 doctors weighed in
Dr. Kevin Considine
Family Medicine 30 years experience
Depends: Usually it takes about 2 weeks for the full effect of medications like Lexapro (escitalopram) to reach maximum effect but some patients can get the effect sooner or even later. So don't stop the medication after a few days if you do not feel any effects.
A 29-year-old member asked:

Is 30 mg of Lexapro (escitalopram) a very large dose?

3 doctor answers6 doctors weighed in
Dr. Samuel Miles
Psychiatry 47 years experience
Yes: This is a high dose. Your doctor may explain why this is necessary in your case.
A 38-year-old member asked:

What are the side effects of stopping Lexapro (escitalopram) without weaning?

2 doctor answers3 doctors weighed in
Dr. Seth Kunen
Clinical Psychology 45 years experience
See below: Abrupt discontinuation can cause irritable mood, agitation, dizziness, paresthesias such as electric shock sensations, anxiety, confusion, headache, lethargy, and insomnia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 8, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.